MAUDE Adverse Event Report: STERIS CANADA ULC RELIANCE VISION SINGLE-CHAMBER WASHER DISINFECTOR; WASHER/DISINFECTOR

STERIS CANADA ULC RELIANCE VISION SINGLE-CHAMBER WASHER DISINFECTOR; WASHER/DISINFECTOR
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The employee should have turned off the conveyor system prior to attempting to manually move the rack.The steris operator manual states the following in accordance with personal injury and/or equipment damage hazard: "risk of crushing or pinching fingers or hands.Keep hands away from any moving part or racks.Racks, rollers and pneumatic cylinders can start in motion at any time during operation" and "in case of an emergency situation involving conveyors, depressurize conveyor line by pressing pneumatic pressure-release pushbutton on any conveyor equipped with a pneumatic cylinder.If no pressure-release pushbutton is installed, depressurize conveyor line by pressing emergency stop pushbutton on washer.If washer is not equipped with an emergency stop pushbutton, put control system power on/off switch to off." a steris service technician arrived onsite to inspect the unit and found that a bolt for the conveyer system arm was missing.As the bolt was missing, the conveyer system arm was not properly positioned to grab onto the rack and move it forward.The technician replaced the missing bolt, tested the conveyor system, confirmed it to be operating according to specifications, and returned the unit to service.The technician counseled user facility personnel on the proper use and operation of the reliance vision single-chamber washer/disinfector and conveyor system, specifically on safe operating protocols.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that an employee noticed that a rack to their reliance vision single-chamber washer/disinfector was not moving forward on the conveyor, and they attempted to manually move the rack.The rack moved forward as the employee was pulling on it and then contacted the employee on the head.The user facility did not disclose the details of the injury or if any medical treatment was sought or administered.

Brand Name
RELIANCE VISION SINGLE-CHAMBER WASHER DISINFECTOR
Common Device Name
WASHER/DISINFECTOR
Manufacturer (Section D)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA  G1C 8A3
Manufacturer (Section G)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA   G1C 8A3
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key19679748
Report Number9680353-2024-00022
Device Sequence Number6851897
Product Code MEC
UDI-Device Identifier00724995192679
UDI-Public00724995192679
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Initial Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown